Minnesota, 2023

Excessive Heat in Minnesota, August 22 to 23, 2023

August 22 to 23, 2023 · NWS MPX · 33 events in 33 counties and zones

Excessive Heat occurred through much of Central and Southern MN through the afternoon of August 22nd, 2023. A warm front stalled over the region which allowed for a continued supply of warm moist air into the region.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Excessive Heat occurred through much of Central and Southern MN through the afternoon of August 22nd, 2023. A warm front stalled over the region which allowed for a continued supply of warm moist air into the region. Highs ranged in the 90s to low 100s, dew points in the 70s, with heat indices ranging between 105-120 degrees.

Some of the highest apparent temperatures recorded include: |Princeton (Sherburne): 119 F|Madison (Lac Qui Parle): 118 F|Crystal (Hennepin): 117 F|Fairmont (Martin): 117 F|Buffalo (Wright): 116 F|Granite Falls (Yellow Medicine): 116 F|St. Paul (Ramsey): 116 F|St. James (Watonwan): 115 F|Mankato (Blue Earth): 115 F|Blaine (Anoka): 115 F.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 22, 2:14 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 22, 2:14 AM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
314 AM CDT Tue Aug 22 2023

.DISCUSSION...(Today through Monday)
Issued at 309 AM CDT Tue Aug 22 2023

KEY MESSAGES:

- Excessive heat is likely through Thursday, with Today and
Wednesday being the most hazardous.

- We cool down over the weekend and return to near to slightly above
normal temperatures in the low to mid 80s.

A warm front continues to progress northeastward across East-Central
MN. A few reflectivity echoes were observed on radar mainly over
parts of Northeastern MN and Northern Wisconsin. Some of this
convection per Hi-Res guidance could develop farther south and west
along and north of a line from Mille Lacs County, MN over to Rusk
County, WI before sunrise. There is a marginal potential that some
storms this morning could produce large hail but this scenario looks
more suitable in northern Wisconsin per forecast soundings.

Today and Wednesday continue to be the hottest days of this multi-
day heatwave event. With the the warm front expected to stall in its
forward progression later this morning over eastern MN, this leaves
a continued supply of warm moist air right into the northern plains
region for at least next 48 hours. Increased subsidence should mix
out cloud cover this afternoon with forecasted highs ranging in the
90s and lows 100s and dewpoints in the 70s. Heat indices this
afternoon could range between 105-110 degrees, and locally higher
across South-Central MN and Western WI. Overnight lows will only fall
just under our daily normal high temperature (80 degrees) for this
time of year.

Wednesday looks to mimic Tuesday's forecast however just a tad
cooler. Highs again will reach the 90s with dewpoints in the upper
60s, lower 70s and heat Indices will still range into the 100s.
Meanwhile farther upstream, an upper-level low is to come ashore over
the Pacific Northwest and transition into a weak shortwave over
northern MN by Wednesday night. As of now, available moisture looks
to be lacking for any widespread rainfall, thus only introduced
slight PoPs along across portions of Central MN and Western WI.

As this feature passes overhead by Friday, the environment should
quickly provide relief in terms of both heat and humidity and last
into the weekend. Upper-level ridging looks to regain control over
the mountain west by Saturday and temperatures will gradually creep
back up into the mid 80s with dry conditions.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1152 PM CDT Mon Aug 21 2023

Areas of MVFR/IFR clouds were across the region overnight. There is
some disagreement on how quickly these will completely dissipate, so
have pushed out the timing at a few of the TAF sites since there is
potential for redevelopment Tuesday morning. There is a very small
chance for -SHRA/TSRA at KRNH and KEAU, but did not include mention
in the TAFs.

KMSP...
Clouds continue to linger near KMSP, so the potential is there for
some MVFR clouds through the morning hours. Otherwise expect
easterly winds to become more southerly throughout the morning and
take on a southwest direction for the afternoon. Gusts should
decrease overnight.

/OUTLOOK FOR KMSP/
WED...VFR. Wind S 5-10kts.
THU...VFR. Wind NW 10-15kts.
FRI...VFR. Wind N 10-15kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory from 11 AM this morning to 10 PM CDT Wednesday for
     Douglas-Kanabec-Mille Lacs-Morrison-Pope-Stevens-Todd.

     Excessive Heat Warning from 11 AM this morning to 10 PM CDT
     Wednesday for Anoka-Benton-Carver-Chisago-Dakota-Goodhue-
     Hennepin-Isanti-Kandiyohi-McLeod-Meeker-Ramsey-Rice-Scott-
     Sherburne-Stearns-Swift-Washington-Wright.

     Heat Advisory from 10 PM Wednesday to 7 PM CDT Thursday for Anoka-
     Carver-Chisago-Dakota-Goodhue-Hennepin-Isanti-Ramsey-Rice-
     Scott-Sherburne-Washington-Wright.

     Excessive Heat Warning until 7 PM CDT Thursday for Blue Earth-Brown-
     Chippewa-Faribault-Freeborn-Lac Qui Parle-Le Sueur-Martin-
     Nicollet-Redwood-Renville-Sibley-Steele-Waseca-Watonwan-Yellow
     Medicine.

WI...Heat Advisory from 11 AM this morning to 10 PM CDT Wednesday for
     Barron-Rusk.

     Excessive Heat Warning from 11 AM this morning to 10 PM CDT
     Wednesday for Chippewa-Dunn-Eau Claire-Pepin-Pierce-Polk-St.
     Croix.

     Heat Advisory from 10 PM Wednesday to 7 PM CDT Thursday for Dunn-
     Eau Claire-Pepin-Pierce-Polk-St. Croix.

&&

DISCUSSION...RMD
AVIATION...JRB
Hazardous weather outlook, Aug 22, 2:04 AM CST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
304 AM CDT Tue Aug 22 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
230830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
304 AM CDT Tue Aug 22 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

An intense heat wave will impact all of central and southern
Minnesota into western Wisconsin through tonight. Please refer to
the Excessive Heat Warnings and Heat Advisories for additional
information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The intense heat wave will continue across much of central and
southern Minnesota into western Wisconsin through Thursday. Please
refer to the Excessive Heat Warnings and Heat Advisories for
additional information.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 excessive heat. Local standard time, as filed.

Excessive Heat, Stearns

When
August 22, 4:55 AM CST to 7:55 AM CST
Where
Stearns forecast zone
Reported by
AWOS
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately ten hours. The ASOS station located in St. Cloud, MN recorded an apparent temperature of 114 F at 3:55 PM (CST).

Excessive Heat, Carver

When
August 22, 12:00 PM CST to 10:00 PM CST
Where
Carver forecast zone
Reported by
ASOS
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately ten hours. The ASOS station located at Flying Cloud Airport recorded an apparent temperature of 117 F at 3:53 PM (CST).

Excessive Heat, Scott

When
August 22, 12:00 PM CST to 10:00 PM CST
Where
Scott forecast zone
Reported by
ASOS
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately ten hours. The nearest ASOS stations located at Flying Cloud Airport recorded an apparent temperature of 117 F at 3:53 PM (CST). The Minneapolis St. Paul International Airport ASOS station recorded an apparent temperature of 114 F at 5:00 PM (CST).

Excessive Heat, Washington

When
August 22, 2:00 PM CST to 9:00 PM CST
Where
Washington forecast zone
Reported by
AWOS
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately ten hours. The AWOS station located at Lake Elmo Airport recorded an apparent temperature of 108 F at 2:35 PM (CST).

Excessive Heat, Renville

When
August 22, 2:00 PM CST to 8:00 PM CST
Where
Renville forecast zone
Reported by
ASOS
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The ASOS station located in Redwood Falls, MN recorded an apparent temperature of 114 F at 3:00 PM (CST). The AWOS station in Willmar, MN recorded an apparent temperature of 110 F at 5:00 PM (CST).

Excessive Heat, Sibley

When
August 22, 2:00 PM CST to 8:00 PM CST
Where
Sibley forecast zone
Reported by
ASOS
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The ASOS station located at Flying Cloud Airport recorded an apparent temperature of 117 F at 3:53 PM (CST). The AWOS station located in Glencoe, MN recorded an apparent temperature of 112 F at 2:30 PM (CST).

Excessive Heat, Yellow Medicine

When
August 22, 2:00 PM CST to 8:00 PM CST
Where
Yellow Medicine forecast zone
Reported by
AWOS
Coordinates
44.716, -95.868 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The AWOS station located in Madison, MN recorded an apparent temperature of 116 F at 5:15 PM (CST).

Excessive Heat, Redwood

When
August 22, 2:00 PM CST to 8:00 PM CST
Where
Redwood forecast zone
Reported by
ASOS
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The ASOS station located in Redwood Falls, MN recorded an apparent temperature of 114 F at 3:00 PM (CST).

Excessive Heat, Brown

When
August 22, 2:00 PM CST to 6:00 PM CST
Where
Brown forecast zone
Reported by
AWOS
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS station in New Ulm, MN recorded an apparent temperature of 110 F at 4:30 PM (CST).

Excessive Heat, Nicollet

When
August 22, 2:00 PM CST to 9:00 PM CST
Where
Nicollet forecast zone
Reported by
AWOS
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS station in New Ulm, MN recorded an apparent temperature of 110 F at 4:30 PM (CST). The AWOS Station located in Mankato, MN recorded an apparent temperature of 115 F at 4:56 PM (CST).

Excessive Heat, Blue Earth

When
August 22, 2:00 PM CST to 9:00 PM CST
Where
Blue Earth forecast zone
Reported by
AWOS
Coordinates
44.035, -94.067 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately seven hours. The AWOS Station located in Mankato, MN recorded an apparent temperature of 115 F at 4:56 PM (CST).

Excessive Heat, Watonwan

When
August 22, 2:00 PM CST to 8:00 PM CST
Where
Watonwan forecast zone
Reported by
AWOS
Coordinates
43.978, -94.614 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The AWOS Station located in St. James, MN recorded an apparent temperature of 115 F at 4:55 PM (CST).

Excessive Heat, Sherburne

When
August 22, 2:15 PM CST to 8:15 PM CST
Where
Sherburne forecast zone
Reported by
AWOS
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS station located in Princeton, MN recorded an apparent temperature of 119 F at 3:35 PM (CST).

Excessive Heat, McLeod

When
August 22, 2:30 PM CST to 7:30 PM CST
Where
McLeod forecast zone
Reported by
AWOS
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately three hours. The AWOS station located in Hutchinson, MN recorded an apparent temperature of 112 F at 3:35 PM (CST).

Excessive Heat, Anoka

When
August 22, 2:50 PM CST to 8:55 PM CST
Where
Anoka forecast zone
Reported by
AWOS
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately eight hours. The AWOS station located at the Anoka County Blaine Airport recorded an apparent temperature of 115 F at 4:45 PM (CST).

Excessive Heat, Wright

When
August 22, 2:55 PM CST to 7:55 PM CST
Where
Wright forecast zone
Reported by
AWOS
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately five hours. The AWOS station located in Buffalo, MN recorded an apparent temperature of 116 F at 2:55 PM (CST).

Excessive Heat, Ramsey

When
August 22, 3:00 PM CST to August 23, 3:00 AM CST
Where
Ramsey forecast zone
Reported by
ASOS
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately twelve hours. The ASOS station located at the St. Paul Downtown Airport recorded an apparent temperature of 116 F at 4:45 PM (CST).

Excessive Heat, Chippewa

When
August 22, 3:00 PM CST to 8:00 PM CST
Where
Chippewa forecast zone
Reported by
AWOS
Coordinates
45.022, -95.567 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately five hours. The AWOS station located in Montevideo, MN recorded an apparent temperature of 110 F at 5:15 PM (CST).

Excessive Heat, Lac Qui Parle

When
August 22, 3:00 PM CST to 9:00 PM CST
Where
Lac Qui Parle forecast zone
Reported by
AWOS
Coordinates
44.996, -96.173 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The AWOS station located in Madison, MN recorded an apparent temperature of 118 F at 5:35 PM (CST).

Excessive Heat, Steele

When
August 22, 3:00 PM CST to 8:00 PM CST
Where
Steele forecast zone
Reported by
AWOS
Coordinates
44.022, -93.226 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately five hours. The AWOS Station located in Owatonna, MN recorded an apparent temperature of 114 F at 3:30 PM (CST).

Excessive Heat, Waseca

When
August 22, 3:00 PM CST to 7:00 PM CST
Where
Waseca forecast zone
Reported by
AWOS
Coordinates
44.022, -93.587 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS Station located in Waseca, MN recorded an apparent temperature of 111 F at 4:55 PM (CST).

Excessive Heat, Le Sueur

When
August 22, 3:00 PM CST to 8:00 PM CST
Where
Le Sueur forecast zone
Reported by
AWOS
Coordinates
44.371, -93.730 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately five hours. The AWOS Station located in Faribault, MN recorded an apparent temperature of 110 F at 3:00 PM (CST). The AWOS Station located in Waseca, MN recorded an apparent temperature of 111 F at 4:55 PM (CST).

Excessive Heat, Freeborn

When
August 22, 3:30 PM CST to 9:30 PM CST
Where
Freeborn forecast zone
Reported by
AWOS
Coordinates
43.674, -93.349 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The AWOS Station located in Albert Lea, MN recorded an apparent temperature of 114 F at 5:55 PM (CST).

Excessive Heat, Faribault

When
August 22, 3:30 PM CST to 9:30 PM CST
Where
Faribault forecast zone
Reported by
AWOS
Coordinates
43.674, -93.948 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately six hours. The AWOS Station located in Albert Lea, MN recorded an apparent temperature of 114 F at 5:55 PM (CST). The AWOS Station located in Fairmont, MN recorded an apparent temperature of 117 F at 4:55 PM (CST).

Excessive Heat, Dakota

When
August 22, 3:50 PM CST to 8:15 PM CST
Where
Dakota forecast zone
Reported by
AWOS
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately four hours. The AWOS station located at the Airlake Airport in Lakeville, MN recorded an apparent temperature of 107 F at 3:15 PM (CST).

Excessive Heat, Hennepin

When
August 22, 3:50 PM CST to August 23, 1:00 AM CST
Where
Hennepin forecast zone
Reported by
ASOS
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 100 F for approximately ten hours. The ASOS station located at Crystal Airport recorded an apparent temperature of 117 F at 3:50 PM (CST).

Excessive Heat, Benton

When
August 22, 4:00 PM CST to 8:00 PM CST
Where
Benton forecast zone
Reported by
AWOS
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS station located in St. Cloud, MN recorded an apparent temperature of 114 F at 3:55 PM. The AWOS station located in Princeton, MN recorded an apparent temperature of 119 F at 3:35 PM.

Excessive Heat, Swift

When
August 22, 4:00 PM CST to 8:00 PM CST
Where
Swift forecast zone
Reported by
AWOS
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS station located in Benson, MN recorded an apparent temperature of 110 F at 4:55 PM (CST).

Excessive Heat, Kandiyohi

When
August 22, 4:00 PM CST to 7:00 PM CST
Where
Kandiyohi forecast zone
Reported by
AWOS
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately three hours. The AWOS station located in Willmar, MN recorded an apparent temperature of 110 F at 4:55 PM (CST).

Excessive Heat, Meeker

When
August 22, 4:00 PM CST to 7:00 PM CST
Where
Meeker forecast zone
Reported by
AWOS
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately three hours. The AWOS station located in Litchfield, MN recorded an apparent temperature of 108 F at 6:15 PM (CST).

Excessive Heat, Martin

When
August 22, 4:00 PM CST to 8:00 PM CST
Where
Martin forecast zone
Reported by
AWOS
Coordinates
43.674, -94.551 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS Station located in Fairmont, MN recorded an apparent temperature of 117 F at 4:55 PM (CST).

Excessive Heat, Goodhue

When
August 22, 4:00 PM CST to 8:00 PM CST
Where
Goodhue forecast zone
Reported by
AWOS
Coordinates
44.410, -92.723 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately four hours. The AWOS Station located at Stanton Airfield in Dennison, MN recorded an apparent temperature of 113 F at 4:30 PM (CST).

Excessive Heat, Isanti

When
August 22, 4:30 PM CST to 7:30 PM CST
Where
Isanti forecast zone
Reported by
AWOS
Coordinates
45.562, -93.295 (the zone’s center; the record gives no point)

Warm environmental temperatures in the mid 90s combined with high dewpoint values in the upper 70s caused high heat indices exceeding 105 F for approximately three hours. The AWOS station located in Cambridge, MN recorded an apparent temperature of 112 F at 4:55 PM (CST).

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2023Every state in 2023This day in weather historyWarnings in Minnesota, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1135144, 1135132, 1135134, 1135137, 1135652, 1135655, 1135677, 1135678, 1135690, 1135702, 1135704, 1135705, 1135140, 1135641, 1134247, 1135139, 1134266, 1135667, 1135674, 1135712, 1135713, 1135716, 1135707, 1135710, 1134254, 1134259, 1135145, 1135606, 1135621, 1135634, 1135706, 1135719, 1135142.